Jump to content

Recommended Posts

Well, after months of waiting I finally got in to see a neurologist.  I was officially diagnosed with cluster headaches, which was a minor relief as at least now it's been confirmed.  He discussed many different treatment options, but decided to put me on Prednisone.  I'm doing 60mg/day for 6 days, 40mg/day for 2 days, and 20mg/day for 2 days.  I'm on day 3 and am a complete zombie.  I feel like I've been on a coke bender as I haven't slept barely at all the past 2 nights.  I took an Ambien last night that got me down for about 2 hours and up at 1am for the rest of the night.  Anyone else have any experience with Prednisone?  I haven't had a cluster the past 2 days which is a plus, but I'm on the fence as to whether this may be a good option or not since I'm definitely not myself at all right now.  Thanks!

Link to post
Share on other sites

Of all the prevents I've tried prednisone is the only drug that actually worked. However I found the side effects (wild mood swings being the worst of them) bad enough not to use it again. It IS a miracle drug, but as with many drugs there is a price to pay for the relief it brings.

Best of luck to you!

Link to post
Share on other sites

i second the it works well but the side effects are hell..

i have tried it twice - once on a similar taper to what your on and it stopped the worst of the pain but made me angry as all good hell..

the second time i was on it for much longer and at higher doses. it stopped the pain almost completely but i gained almost 40 pounds and the min i got off of it the pain came right back..

i would say tuff out the dose and see where you are at the end of it.. if you are not busting then i think the trial is worth it.

Link to post
Share on other sites

I think you have no choice but to tough out the dose, since pred needs to be tapered off of.

Please put together a nice beast fighting arsenal centered around high flow 100% O2 starting right now so you'll be prepared for any attacks that could come back with a vengeance when you're back down to the lower pred doses. Occasionally you'll hear of someone knocking a cycle out with a pred burst, but it seems rare. Still I hope it could be the case for you.

O2 info: http://www.clusterheadaches.com/cb/cgi-bin/yabb2/YaBB.pl?num=1299901790

Drugs like prednisone and the issues with them are what have led so many of us to embrace non toxic, often more effective preventatives such as RC seeds and psilocybin.

Link to post
Share on other sites

It also gave me insomnia. It was a long time ago and I can't remember the details of the cycle or dosage but I decided to stop taking it.

I am around 6 week yearly episodic so my decision was based on the fact that I knew there was an expected end in sight anyway.

Link to post
Share on other sites
  • 3 weeks later...

Hello everyone I'm new here i became a member last week i have not been diagnosed yet but i see a neurologist on Monday July 16 2012 and i will know more of whats going on as far as i can tell all my symptoms point to cluster H.A. all i can say is i tried prednisone in 2010 and it worked for me then the beast came back a few times off and on but nothing to see a doctor about.Over time attacks got worse  in 2011 in December and it worked again.I started my latest cycle @ the end of June started prednisone on June 21 and things got worse this time no luck i am now experimenting with Vitamin -M and i think i have almost broke the cycle i am certainly going natural for a while good luck to all i no i feel i need it @ times. the beast arrived in 06 i had no idea what was going on for 4 yrs but things seem to be getting brighter now .

Link to post
Share on other sites
things seem to be getting brighter now .

Glad to hear it Dooley!

I hope your neurologist is an actual headache specialist. If not, you might want to take anything a garden variety neuro says with a grain of salt, since they're often misinformed about CH.

Link to post
Share on other sites

It completely stoped my HA  last year i thought my cycle was over but as soon as i got off of it they came back worse and my cycle lasted longer than i remembered them being before.....i would research rc seeds they stoped my last cycle...this year cycle i think has started but is really mild because ive been dosing every three months im redosing tonight and hopefully keep the cycle away all together......

Link to post
Share on other sites
as soon as i got off of it they came back worse and my cycle lasted longer than i remembered them being before.....

That seems pretty commonplace - I've seen others report the same thing and I definitely recognize that one from my own experience, although I guess I can't really know for sure whether the prednisone caused my cycles to start lasting longer or if they were going to just go ahead and do that anyway.

Link to post
Share on other sites

Steroids can kill you if you don't taper off, so like everyone said...do the taper. You do not want to go into a steroid crisis. I've been in one, and it's not pleasant. (I wound up with bacterial pneumonia thanks to it.)

I'm allergic to all of the damned ones, so I avoid 'em at all costs. I can't say how it impacts a cycle because the only time I had it, was an injection of Triamcinolone in my occipital nerve, and it made my hits about 10x worse for 6 weeks, until the stuff wore off. (It was the only one we knew I hadn't had a reaction to...and after that, I decided NO MORE EVER. FECK THAT.)

Link to post
Share on other sites
  • 2 weeks later...

Prednisone is the only thing I have found that helps me.

I hate the side effects for obvious reasons plus the fact it raises my blood sugar.

But when it comes down to it and the pain is bad enough I go back to it every time.

Sad but so very true.

Link to post
Share on other sites

I have a total hip replacement as a direct result of prednisone.

Avascular Necrosis is what they call my severe, yet not too uncommon side effect. It kills blood vessels.

It can affect hip and shoulder joints among others. Bad poison is what it actually is.

No way it's worth a week or two being pain free. I wasn't warned about the nasty side effects.

Please learn from my mistake. Stay away from roids >:(

Dan

Link to post
Share on other sites

Hipshot isn't the only one on here who ended up with his hip shot from prednisone, requiring a hip replacement.

And that's just one of the severe, permanent side effects to be acquired from sustained high doses of prednisone. :o

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Loading...
×
×
  • Create New...